Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Advice:
Methadone
Watch this 
View More Posts Ignore
I have been on Methadone for a couple of years now. I have a pain dr. that believes in giving me a lot of medication because i have a lot of pain. I am at a very high dose. 140 mgs daily. I think I am ready to start weaning off of this stuff. but then i think, what about the pain? nothing has been cured yet. I've tried evrythig but surgery and that is the next step. I won't even go into my fears about the pain when i get that done. I'm on such a high dose and I think this is supposed to be the hardest thing to get off of. I am so scared! Has anyone else been in this situation? Please tell me what to do! I am having scary thoughts about what I will do if they just cut me off. Please help!
Posted on 04/28/10, 04:55 am
4 Replies Add Your Advice
Reminder: This is a support group for Degenerative Disc Disease. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 04/28/10  5:49am
" They can't just "cut you off." They would HAVE to wean you off this drug because it IS a difficult drug to get off. Since you're still having the pain, why on earth do you want to get off pain meds??? That isn't the recommended thing to do! If you want to change to a different pain med, then that's ok, but to just get off altogether ~ why????

Also, think long and hard before opting for surgery. Surgery will NOT ease your pain. Pain is never a good reason to have surgery because surgery just corrects mechanical problems, not pain. Also, many times after surgery you're left with the same pain as you had before or worse. Any doctor who tells you he can alleviate your pain with surgery is lying. I'd run from him.

Another problem with surgery is that with DDD, after surgery many times the levels above or below will bulge or herniate because the spine become unstable. This is true whether or not you have fusion. I've had 2 open surgeries and due to those, I now have several new herniations, but because of osteoporosis I'm inoperable. I wouldn't let them touch me anymore anyway!!!

Best of luck and I hope you find an answer. Take care. Peace, Lee "
View More Posts Ignore
Reply #2 - 04/28/10  12:23pm
" I have come off my meds in order to get pregnant, I am in a LOT Of pain, but doing my best to manage b.c this is something my husband and I really want. I've decided to put surgery off for now, I was told that with how bad my back is IF the surgery worked it would only help by 50% if the surgery went perfectly. Plus, I would have 9 months of recovery and the surgery would be really rough...a multi level fusion, laminectomy and disectomy (plural actually).
You need to weigh the options for you the 2nd reason I came off my pain meds (percocet, xanaflex, morphine) was b.c I had some stroke like symptoms attributed to the meds.
I'd say if you don't have a real reason to get off the meds, if you are actually comfortable the majority of the time...then don't do it..withdrawals are rough, (worse for methadone) your body will hurt MORE as a result to getting off the meds as well.
good luck "
View More Posts Ignore
Reply #3 - 05/03/10  7:42pm
" You can get off the Methadone, but only if you do it with the help of your Doctor, do not do it alone! Methadone is supposed to be titrated very, very slowly, only about 4 Mg's every 4 to 14 days, so if you are in 120 Mg's, is going to take you quite a while to get off it, but to do it safely, this is the way that needs to be done.

I have been on 80 Mg's of Methadone for 2 years now, and it is the best pain medication that I've ever been on. It takes care of my pain with little to no side effects. Do NOT try to do this on your own, do it under the care and advice of your Doc, OK? Take care, "
View More Posts Ignore
Reply #4 - 05/25/10  11:20pm
" Please do My brother died from Methadone it is a scary drug your body will get to a point where more and more is needed until you have a heart attack he was only 48 and in great physical health was taking methadone because he fell at work and broke his back and was recovering but never given the chance the doctor was also giving him morphine. I know DDD hurts I have it in my lower back L2-L5 I live with pain daily but I manage it with proper stretching and strengthing and I have lost 87 pounds "

Add Your Advice
Advertisement


More From Around the Web